?

Log in

No account? Create an account
Thanks to my sister watching Pari for me tonight I was able to spend… - At Home With Children [entries|archive|friends|userinfo]
Verminius Rex

[ website | My Flickr Photos ]
[ userinfo | livejournal userinfo ]
[ archive | journal archive ]

Links
[Links:| The Fresh Loaf-- 100 Loaves-- Free Audio Books-- Breadtopia-- Crock Pot Recipes-- Sword Blog:The Deadly Pen-- ]

[Feb. 10th, 2004|11:03 pm]
Verminius Rex
Thanks to my sister watching Pari for me tonight I was able to spend an hour or so away from the toddler. I watched a bit of Pulp Fiction, radcliffe bought me a soda, then I went back to life as "Da!", as Pari calls me.

We are having a harder time sneaking the cold medicine into Pari's drinks. She either can tell by the taste, how we act, or a previously unknown psychic ability (which would explain the language delay.)
linkReply

Comments:
[User Picture]From: solan_t
2004-02-11 05:48 am (UTC)
I think all kids have the psychic ability. My son, for instance, knows a vegetable at 40 paces. Can't get him to eat a new one, much less an old one.
(Reply) (Thread)
[User Picture]From: kai_
2004-02-11 10:56 am (UTC)
I don't get it, since she actually likes the taste of the medicine. Is it possible that there is something in it that's making her feel worse?

(Reply) (Thread)
[User Picture]From: solan_t
2004-02-11 12:29 pm (UTC)

Re:

Geekmom's post mentioned grape Dimetapp. *shudder* I am not sure you can pay me enough to ever take that stuff again. The very thought of the flavor makes me slightly ill, and as for even the scent... lets not go there, okay? :p
(Reply) (Parent) (Thread)
[User Picture]From: kai_
2004-02-11 12:36 pm (UTC)

Re:

See, I used to love that stuff.

And Marz did say, both in a post and when she was at Potluck, that Pari sucks the stuff up once she tastes it, it's getting her to taste it that's the issue.

So I'm sortof wondering if the medicine is somehow making her feel bad (upset tummy or something) after she takes the meds, and therefore is developing a strong aversion to taking it. That old classical conditioning route et. al.
(Reply) (Parent) (Thread)
[User Picture]From: solan_t
2004-02-11 12:41 pm (UTC)

Re:

That would be EXACTLY why I can't stand the stuff to this day. I was always ill when I took it. I tended to be ill AFTER I took it. Therefore, grape Dimetapp = ill in my hindbrain.
(Reply) (Parent) (Thread)
[User Picture]From: kai_
2004-02-11 01:04 pm (UTC)

Re: Meds that make you ick

I can't do liquid Robitussin of any kind, it seems. Within 30 minutes of it hitting my stomach, I'm throwing up.

One theory is that it's the dye in it. I have not yet found a dye-free formula to test that theory out.

Another theory is that it's actually the "tussin" = dextrotromorphan (sp?) in it.

But I'm fine with the little gel-capsules, which have both the coloring and the same meds in them. However there's something about the liquid form that does not sit well with me.

Who knows?
(Reply) (Parent) (Thread)